Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Sep 9, 2005, 1:52 PM CDT for 11 counties in Nebraska. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2005, 1:52 PM CDT (18:52 UTC)
- Expired
- Sep 9, 2005, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 091852 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 152 PM CDT FRI SEP 9 2005 ...A WIND ADVISORY IS IN EFFECT UNTIL 8 PM CDT FOR PARTS OF NORTH CENTRAL NEBRASKA... .DEEP LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE NORTHERN PLAINS THIS AFTERNOON PRODUCING STRONG SOUTHERLY WINDS. CONDITIONS WILL IMPROVE SOMEWHAT THIS EVENING AS THE GUSTINESS DISSIPATES HOWEVER SOUTH WINDS OF AT LEAST 20 TO 30 MPH ARE LIKELY. THIS ADVISORY MAY NEED TO BE EXTENDED AFTER DARK. NEZ005>010-026>029-038-100100- /X.NEW.KLBF.WI.Y.0001.050909T1852Z-050910T0100Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 152 PM CDT FRI SEP 9 2005 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL CONTINUE UNTIL THIS EVENING. THEREAFTER SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CDC
1 follow-up statement
000 WWUS73 KLBF 100055 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 PM CDT FRI SEP 9 2005 NEZ005>010-026>029-038-100200- /X.EXP.KLBF.WI.Y.0001.000000T0000Z-050910T0100Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 755 PM CDT FRI SEP 9 2005 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ALLOWED THE WIND ADVISORY TO EXPIRE AT 8 PM CDT. SOUTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH OVERNIGHT. $$ ROBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 9, 4:02 AM CDT, 9 hours 50 minutes earlier.
Area forecast discussion, Sep 9, 4:02 AM CDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT FRI SEP 9 2005 .DISCUSSION... FORECAST CHALLENGE WILL BE TEMPERATURES TODAY. MODELS HAVE SLOWED THE PROGRESSION OF THE UPPER TROUGH OVER THE WEST EASTWARD...WITH NEAR TERM FORECAST TRENDED TOWARD NAM SOLUTION. UPPER WAVE NOW LIFTING NORTH TOWARD THE NEB PANHANDLE WILL BRING AN INCREASE IN CLOUDS. FEW RADAR RETURNS ARE SHOWN NOW WITH OBSERVATIONS SHOWING SOME MID LEVEL CLOUD COVERAGE ACROSS NE CO. SATELLITE AND WATER VAPOR IMAGERY SHOW MOISTURE PLUME EXTENDING FROM SRN AZ NORTHEAST ACROSS COLORADO...AND STREAMING EAST THROUGH WEST AND NORTHERN NEB. FOR TODAY THE ADDITIONAL CLOUD COVERAGE MAY LIMIT HEATING POTENTIAL AS UPPER RIDGE BUILDS EAST. TRENDED MAX TEMPERATURES DOWN A FEW DEGREES IN THE WEST TO ACCOUNT FOR ADDITIONAL CLOUDS...AND CLOSER TO MAV NUMBERS. THE DRYLINE ON THE HIGH PLAINS WILL AGAIN FOCUS ISOLATED THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON WITH LATE DAY AND EVENING CONVECTION. THIS AFTERNOON H85 LLJET STRENGTHENS WITH GRADIENT TO TIGHTEN WITH BREEZY OR WINDY WORDING THIS AFTERNOON INTO SATURDAY. SURFACE LOW OVER MONTANA DEEPENS AND MOVES ONTO THE PLAINS...WITH BEST FORCING WITH THIS SYSTEM TO BE WELL NORTH WITH LOW POPS MAINTAINED. THEN AS LONGWAVE TROUGH REMAINS IN THE WEST THE POTENTIAL FOR FRONT TO MOVE SOUTHEAST THROUGH THE STATE LOOKING LESS LIKELY WITH BOUNDARY STALLING ACROSS WEST AS BOUNDARY BECOMES MORE PARALLEL TO THE MEAN FLOW ALOFT. DID RAISED POPS ACROSS THE NORTH AND CENTRAL INTO TUESDAY WITH SLOWER TRANSITION OF SYSTEM EASTWARD INTO THE EXTENDED PERIOD AND SPLIT FLOW PATTERN DEVELOPS IN THE LONG TERM. FEW CHANGES MADE AS LATE ARRIVAL OF MODEL DATA INTO SYSTEM TONIGHT. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK
Hazardous weather outlook, Sep 9, 5:05 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 AM CDT FRI SEP 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 505 AM CDT FRI SEP 9 2005 /405 AM MDT FRI SEP 9 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER WESTERN NEBRASKA LATE THIS AFTERNOON AND TONIGHT...WEST OF A LINE FROM AINSWORTH TO NORTH PLATTE. THE STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...ESPECIALLY ACROSS WESTERN NEBRASKA...DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:16 PM CDT | Tornado Warning | LBF | Grant | 29 min |
Nearby
Wind Advisories in Nebraska, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.